Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking depro prevara in the fatty part of arm. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1590 Questions
Question
My daughter 18 .. Is taking depro prevara 150mg ... And her friend who gave her injection. . However it was not given in the muscle but in the fatty part of her arm... Do I need to be concerned ... Is this life threatening ? She has since developed a bump under her skin.. But it not red or hot .. And this happened Tuesday night .. Please advised. .. I tried calling her physician but he is unavailable .
Posted Wed, 7 Aug 2013 in Women's Health
 
 
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

When you say the fatty part of her arm, where exactly do you mean?

Thank you.

Above answer was peer-reviewed by
 
Follow-up: Taking depro prevara in the fatty part of arm. Should I be concerned? 32 minutes later
In the back of her arm..
 
 
Answered by Dr. Timothy Raichle 4 minutes later
Thank you for the clarification.

The Depo-shot is usually given as an IM, or intra-muscular injection. The site that she used is not correct, though there will still likely be some contraceptive effect. That being said, given that it was not placed in an ideal manner, she should probably use some other form of birth control for backup protection.

With regard to the bump under the skin, this is of little concern. This is not life-threatening and there is no reason for her to be seen urgently. It is not uncommon to have a little local reaction to the injection. If it is tender, a warm pack on the site will be all that she needs. Signs of an infection would be redness at the level of the skin extending out from the injection site.

I hope that this helps and good luck!
Above answer was peer-reviewed by
 
Follow-up: Taking depro prevara in the fatty part of arm. Should I be concerned? 0 minute later
Up from her elbow.. It was a subcutaneous injection
Thank you so much ... I was so afraid it would do something bad ... Like cause a blood clots . Thanks for the peace of mind ..

Sorry to bother you but her arm is now red ... And painful
 
 
Answered by Dr. Timothy Raichle 1 hour later
Well, in this case, I think that I would take her into an urgent care and make sure that they are not worried about a skin infection, called cellulitis.

I am sorry about your situation and good luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor